Alert archive / California / Small Craft Advisories in 2012
Small Craft Advisory 134, NWS Los Angeles, CA
NWS Los Angeles, CA issued this small craft advisory at Dec 30, 2012, 8:14 AM PST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2012, 8:14 AM PST (16:14 UTC)
- Expired
- Dec 31, 2012, 3:00 AM PST
- In force
- 19 hr
- Issued by
- NWS Los Angeles, CA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Dec 30, 3:37 AM PST, 4 hours 37 minutes earlier.
Area forecast discussion, Dec 30, 3:37 AM PST, 4 hours 37 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 337 AM PST SUN DEC 30 2012 .SYNOPSIS... THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS PORTIONS OF THE REGION THROUGH THIS EVENING...WITH LOW SNOW LEVELS. THEN...MOSTLY DRY AND CHILLY WEATHER IS EXPECTED FOR THE REMAINDER OF THE WEEK...ALTHOUGH A COUPLE OF WEAK WEATHER SYSTEMS COULD BRUSH FAR NORTHERN AND WESTERN SECTIONS WITH SOME RAIN. IT WILL BE VERY CHILLY AT NIGHT THROUGH AT LEAST WEDNESDAY...WITH FROST EVEN IN MANY VALLEY AND SOME COASTAL LOCATIONS. && .SHORT TERM (TODAY-TUE)...IT WAS MOSTLY CLOUDY ACROSS INTERIOR SECTIONS OF SLO AND SBA COUNTIES...THE MTNS OF VTU COUNTY...THE ANTELOPE VALLEY AND NRN SLOPES OF THE L.A. COUNTY MTNS. ELSEWHERE...SKIES WERE CLEAR. IT WAS A VERY CHILLY MORNING...WITH TEMPS DOWN INTO THE 30S IN MANY L.A. AND VTU COUNTY VALLEYS...AND ON THE COASTAL PLAIN FROM VTU COUNTY NORTHWARD. FROST ADVISORIES ARE IN EFFECT FOR ALL COASTAL AND VALLEY AREAS WITH THE EXCEPTION OF THE L.A. COUNTY COAST. A STRONG BUT MOISTURE-STARVED UPPER LOW IN NORTHERN NEVADA WILL DROP SOUTHWARD INTO THE REGION TODAY. A POWERFUL JET WRAPPING AROUND ITS WESTERN SIDE WILL PLACE ERN SECTIONS OF THE FCST AREA UNDER THE LEFT FRONT QUADRANT JET...AND THE MODELS ALL SHOW SOME DECENT LIFT ACROSS L.A. AND VTU COUNTIES THIS AFTERNOON. IN ADDITION...500 MB TEMPS WILL BE DROPPING TO BELOW -30C...WHICH WILL HELP TO INCREASE INSTABILITY. SO...DESPITE VERY LIMITED MOISTURE...HAVE GONE WITH SLIGHT CHANCE POPS ACROSS MOST OF L.A. AND VTU COUNTIES...MAINLY FOR THIS AFTERNOON INTO EARLY THIS EVENING...WITH CHANCE POPS IN THE MTNS. HAVE ALSO ADDED SLIGHT CHANCE OF TSTMS TO THESE AREAS AS WELL. AT THIS TIME...NOT EXPECTING MAJOR WIDESPREAD RAIN/SNOW...BUT WITH A SYSTEM THIS VIGOROUS...THERE IS ALWAYS THE THREAT OF MORE SHOWER/TSTM ACTION THAN SEEMS POSSIBLE WITH THE LIMITED AMOUNT OF MOISTURE. SNOW LEVELS WILL BE VERY LOW...GENERALLY AROUND 3000 FEET...ALTHOUGH SNOW COULD FALL AT LEVELS AS LOW AS 2000-2500 IN HEAVIER SHOWERS/TSTMS. ALSO...THERE IS A CHANCE OF SMALL HAIL/GRAUPEL WITH ANY SHOWERS/STORM. EXPECTING ANY RAINFALL THROUGH THIS EVENING TO TOTAL ONE QUARTER INCH OR LESS...ALTHOUGH LOCALLY HIGHER TOTALS ARE POSSIBLE IN ANY TSTM. IN GENERALLY...EXPECT ONLY LOCAL SNOW ACCUMULATIONS OF 1 TO 3 OR POSSIBLY 4 INCHES IN THE MTNS. STILL...ANY SNOW COULD IMPACT TRAVEL ON SOME OF THE HIGHER ROADWAYS...INCLUDING INTERSTATE 5 THROUGH THE GRAPEVINE...ON THE 14 FREEWAY THOUGH THE SOLEDAD PASS...AND POSSIBLY PORTIONS OF HIGHWAY 138. ANY SHOWER ACTIVITY SHOULD WIND DOWN THIS EVENING...ALTHOUGH IT COULD LINGER THROUGH THE NIGHT ON NORTH FACING SLOPES. SKIES WILL BECOME MOSTLY CLEAR IN MOST AREAS OVERNIGHT...AND IT WILL BECOME VERY CHILLY LATE TONIGHT/MON MORNING...LIKELY EVEN COLDER THAN THIS MORNING. HAVE ISSUED FROST ADVISORIES FOR ALL COASTAL AND VALLEY ZONES FOR TONIGHT/EARLY MONDAY. IT MAY BECOME COLD ENOUGH IN THE SANTA YNEZ VALLEY AND THE OJAI VALLEY TO REQUIRE FREEZE WARNINGS. AFTER A COLD START...TEMPS WILL MODERATE MON...BUT MAX TEMPS STILL WILL BE 8 TO 12 DEGREES BELOW NORMAL IN MOST AREAS. IT WILL BE ANOTHER VERY CHILLY NIGHT MON NIGHT...AND FROST ADVISORIES WILL LIKELY BE NEEDED IN MANY COASTAL AND VALLEY AREAS. ONCE AGAIN...LOW TEMPS MAY WARRANT FREEZE WARNINGS IN SOME AREAS FOR LATE MON NIGHT/TUE MORNING. MON NIGHT SHOULD BE THE COLDEST NIGHT IN MOST AREAS. HOWEVER IT REMAINS TO BE SEEN WHETHER AN APPROACHING LOW WILL BRING ENOUGH CLOUDS TO AT LEAST AREA N OF PT CONCEPTION TO KEEP TEMPS UP A BIT. ALL 00Z RUNS WERE SHOWING AN UPPER LOW DROP QUICKLY SOUTH DOWN THE COAST MON NIGHT...REACHING MONTEREY COUNTY JUST AFTER DAYBREAK TUE. HOWEVER THE LATEST RUN OF THE GFS IS SOMEWHAT SLOWER. THE GFS SHOWS AN UPPER LOW DEVELOPING IN THE PAC NW MONDAY DROP RAPIDLY S ACROSS CA LATE MON NIGHT AND TUE MORNING...REACHING A POSITION NEAR POINT CONCEPTION BY LATE TUE AFTERNOON. THE WRF IS ALSO A BIT SLOWER...BUT IS ABOUT 6 HOURS AHEAD OF THE GFS. ALL MODELS SHOW LITTLE IF ANY PRECIP ACROSS THE REGION FROM THIS SYSTEM...AND MOISTURE PROFILES SO VERY LITTLE MOISTURE WITH IT. BUT WITH ITS TRACK...IT WILL HAVE TO BE WATCHED CLOSELY. AT THE VERY LEAST...IT MAY INTERFERE WITH LOW TEMPS ACROSS PORTIONS OF THE AREA MON NIGHT/EARLY TUE. .LONG TERM (WED-SAT)...A SKINNY POS TILT RIDGE BUILDS INTO THE REGION WED. AFTER ANOTHER CHILLY NIGHT...IT WILL WARM ON WED...AND MAX TEMPS SHOULD BE UP A FEW DEGREES. THE TAIL END OF A FRONTAL SYSTEM WILL MOVE INTO THE W COAST ON LATE WED NIGHT/THU...BUT ANY RAIN WILL LIKELY REMAIN N OF THE REGION. HOWEVER...THE ECMWF DOES BRING SOME PRECIP VERY CLOSE TO SLO COUNTY. A RIDGE BUILDING INTO THE FCST AREA MAY BRING A FEW DEGREES ON WARMING ON FRI...THEN THIS RIDGE WILL LIKELY HOLD INTO SAT. && .AVIATION... 30/1130Z GOOD CONFIDENCE IN TAFS. THERE IS A 20 PERCENT CHANCE OF A SHOWER OR THUNDERSTORM OVER LOS ANGELES COUNTY LATE THIS MORNING AND AFTERNOON. KLAX AND KBUR...GOOD CONFIDENCE IN TAFS. THERE IS A 20 PERCENT CHANCE OF A SHOWER OR A THUNDERSTORM 19Z-02Z. && .LOX WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY (SEE LAXNPWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH SURF ADVISORY (SEE LAXCFWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). MARINE WEATHER STATEMENT (SEE LAXMWSLOX). && PUBLIC... AVIATION... SYNOPSIS... WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Dec 30, 6:00 AM PST, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST SUN DEC 30 2012 CAZ034>041-044>046-051>054-059-087-088-547-548-311400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PST SUN DEC 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT THERE WILL BE AREAS OF FROST IN THE VALLEYS AND MANY COASTAL PLAIN AREAS THIS MORNING...AND AGAIN LATE TONIGHT. HIGH SURF WILL AFFECT CENTRAL COAST BEACHES EARLY THIS MORNING. THERE WILL BE A HIGH RISK OF DANGEROUS RIP CURRENTS ON ALL AREA BEACHES TODAY. * FROST ADVISORY.............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY THERE WILL BE AREAS OF FROST IN THE VALLEYS AND MANY COASTAL PLAIN AREAS MONDAY MORNING...AND LIKELY AGAIN DURING THE LATE NIGHT THROUGH MID MORNING HOURS THROUGH WEDNESDAY. * FROST ADVISORY.............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 8:12 PM PST | Frost Advisory | LOX | Los Angeles | 13 hr |
| Dec 30, 7:30 AM PST | Frost Advisory | LOX | Los Angeles | 26 hr |
Nearby
Small Craft Advisories in California, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.